Alert archive / Colorado / Wind Advisories in 2007

Wind Advisory 2, NWS Grand Junction, CO

March 26, 200712 counties in Colorado; Grand County, San Juan County, Uintah County, Utah

NWS Grand Junction, CO issued this wind advisory at Mar 26, 2007, 2:53 PM MDT for 12 counties in Colorado; Grand County, San Juan County, Uintah County, Utah. It took effect at Mar 27, 2007, 5:03 AM MDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2007, 2:53 PM MDT (20:53 UTC)
In effect from
Mar 27, 2007, 5:03 AM MDT
Expired
Mar 27, 2007, 9:00 PM MDT
In force
16 hr
Issued by
NWS Grand Junction, CO

Counties Delta County, CO, Dolores County, CO, Garfield County, CO, Gunnison County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT, Uintah County, UT

The radar

The Grand Junction radar (KGJX), 20 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2007-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2007-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KGJT 262053
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
253 PM MDT MON MAR 26 2007

COZ006-UTZ027-271200-
/O.UPG.KGJT.HW.A.0001.070327T1500Z-070328T0300Z/
/O.NEW.KGJT.HW.W.0001.070327T1500Z-070328T0300Z/
GRAND VALLEY-ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
MOAB...CASTLE VALLEY...THOMPSON SPRINGS
253 PM MDT MON MAR 26 2007

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN ACROSS EAST CENTRAL UTAH
AND WEST CENTRAL COLORADO ON TUESDAY AHEAD OF A STRONG COLD FRONT
WHICH WILL MOVE THROUGH THE AREA TUESDAY EVENING. WIND SPEEDS FROM
30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH CAN BE EXPECTED...ESPECIALLY
DURING THE AFTERNOON AS SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP.
THE WINDS WILL START TO DIMINISH AFTER THE COLD FRONT PASSES
TUESDAY EVENING.

MOTORISTS TRAVELING ALONG INTERSTATE 70 BETWEEN GRAND JUNCTION
COLORADO AND GREEN RIVER UTAH SHOULD BE ALERT TO SUDDEN AND VERY
STRONG CROSS WINDS. IN ADDITION...VISIBILITIES WILL BE REDUCED TO
LESS THAN ONE MILE AT TIMES IN BLOWING DUST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

$$

COZ011-020-021-UTZ022-029-271200-
/O.UPG.KGJT.HW.A.0001.070327T1500Z-070328T0300Z/
/O.NEW.KGJT.WI.Y.0002.070327T1500Z-070328T0300Z/
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...CEDAREDGE...DELTA...HOTCHKISS...
MONTROSE...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...
BLANDING...BLUFF...MEXICAN HAT
253 PM MDT MON MAR 26 2007

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN ACROSS SOUTHEAST UTAH
AND SOUTHWEST COLORADO ON TUESDAY AHEAD OF A STRONG COLD FRONT
WHICH WILL MOVE THROUGH THE AREA TUESDAY NIGHT. WIND SPEEDS FROM
25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH WILL BE POSSIBLE ACROSS
THE LOWER ELEVATIONS OF SOUTHEAST UTAH TUESDAY MORNING...AND WILL
SPREAD EAST INTO SOUTHWEST COLORADO BY TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

COZ017-UTZ028-271200-
/O.NEW.KGJT.WI.Y.0002.070327T1500Z-070328T0300Z/
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIDGWAY...GLADE PARK...
MONTICELLO AND VICINITY
253 PM MDT MON MAR 26 2007

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY. 

SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN ACROSS THE MOUNTAINS OF SOUTHEAST
UTAH AND WEST CENTRAL COLORADO ON TUESDAY AHEAD OF A STRONG COLD FRONT
WHICH WILL MOVE THROUGH THE AREA TUESDAY NIGHT. WIND SPEEDS FROM
35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH WILL BE POSSIBLE ACROSS
THE MOUNTAINS OF SOUTHEAST UTAH TUESDAY MORNING...AND WILL SPREAD
EAST INTO THE UNCOMPAHGRE PLATEAU IN WEST CENTRAL COLORADO BY
TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS75 KGJT 271103
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
503 AM MDT TUE MAR 27 2007

COZ006-UTZ027-271915-
/O.CON.KGJT.HW.W.0001.070327T1500Z-070328T0300Z/
GRAND VALLEY-ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
MOAB...CASTLE VALLEY...THOMPSON SPRINGS
503 AM MDT TUE MAR 27 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN ACROSS EAST CENTRAL UTAH
AND WEST CENTRAL COLORADO TODAY AHEAD OF A STRONG COLD FRONT WHICH
WILL MOVE THROUGH THE AREA TONIGHT. WIND SPEEDS FROM 30 TO 45 MPH WITH
GUSTS TO AROUND 60 MPH CAN BE EXPECTED... ESPECIALLY DURING THE
AFTERNOON AS SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP. THE
WINDS WILL START TO DIMINISH AFTER THE COLD FRONT PASSES THIS EVENING.

MOTORISTS TRAVELING ALONG INTERSTATE 70 BETWEEN GRAND JUNCTION
COLORADO AND GREEN RIVER UTAH SHOULD BE ALERT TO SUDDEN AND VERY
STRONG CROSS WINDS. IN ADDITION...VISIBILITIES WILL BE REDUCED TO
LESS THAN ONE MILE AT TIMES IN BLOWING DUST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

COZ003-UTZ025-271915-
/O.EXA.KGJT.WI.Y.0002.070327T1500Z-070328T0300Z/
ROAN AND TAVAPUTS PLATEAUS-TAVAPUTS PLATEAU-
INCLUDING THE CITY OF...RIO BLANCO
503 AM MDT TUE MAR 27 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING. 

SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN ACROSS SOUTHEAST UTAH
AND SOUTHWEST COLORADO TODAY AHEAD OF A STRONG COLD FRONT WHICH
WILL MOVE THROUGH THE AREA TONIGHT. WIND SPEEDS FROM 25 TO 35 MPH
WITH GUSTS TO AROUND 55 MPH WILL BE POSSIBLE ACROSS THE LOWER
ELEVATIONS OF SOUTHEAST UTAH THIS MORNING...AND WILL SPREAD EAST
INTO SOUTHWEST COLORADO BY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

COZ011-020-021-UTZ022-029-271915-
/O.CON.KGJT.WI.Y.0002.070327T1500Z-070328T0300Z/
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...CEDAREDGE...DELTA...HOTCHKISS...
MONTROSE...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...
BLANDING...BLUFF...MEXICAN HAT
503 AM MDT TUE MAR 27 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN ACROSS SOUTHEAST UTAH
AND SOUTHWEST COLORADO TODAY AHEAD OF A STRONG COLD FRONT WHICH WILL
MOVE THROUGH THE AREA TONIGHT. WIND SPEEDS FROM 25 TO 35 MPH WITH
GUSTS TO AROUND 55 MPH WILL BE POSSIBLE ACROSS THE LOWER
ELEVATIONS OF SOUTHEAST UTAH THIS MORNING...AND WILL SPREAD EAST
INTO SOUTHWEST COLORADO BY THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

COZ017-UTZ028-271915-
/O.CON.KGJT.WI.Y.0002.070327T1500Z-070328T0300Z/
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIDGWAY...GLADE PARK...
MONTICELLO AND VICINITY
503 AM MDT TUE MAR 27 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN ACROSS THE MOUNTAINS OF
SOUTHEAST UTAH AND WEST CENTRAL COLORADO TODAY AHEAD OF A STRONG
COLD FRONT WHICH WILL MOVE THROUGH THE AREA TONIGHT. WIND SPEEDS
FROM 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH WILL BE POSSIBLE
ACROSS THE MOUNTAINS OF SOUTHEAST UTAH THIS MORNING...AND WILL
SPREAD EAST INTO THE UNCOMPAHGRE PLATEAU IN WEST CENTRAL COLORADO
BY THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KGJT 271905
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
105 PM MDT TUE MAR 27 2007

COZ006-UTZ027-280300-
/O.CON.KGJT.HW.W.0001.000000T0000Z-070328T0300Z/
GRAND VALLEY-ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
MOAB...CASTLE VALLEY...THOMPSON SPRINGS
105 PM MDT TUE MAR 27 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN ACROSS EAST CENTRAL UTAH
AND WEST CENTRAL COLORADO TODAY AHEAD OF A STRONG COLD FRONT
WHICH WILL MOVE THROUGH THE AREA THIS EVENING. WIND SPEEDS FROM 30 TO
45 MPH WITH GUSTS TO AROUND 60 MPH CAN BE EXPECTED... ESPECIALLY
DURING THE AFTERNOON AS SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOP. THE WINDS WILL START TO DIMINISH AFTER THE COLD FRONT
PASSES THIS EVENING.

MOTORISTS TRAVELING ALONG INTERSTATE 70 BETWEEN GRAND JUNCTION
COLORADO AND GREEN RIVER UTAH SHOULD BE ALERT TO SUDDEN AND VERY
STRONG CROSS WINDS. IN ADDITION...VISIBILITIES WILL BE REDUCED TO
LESS THAN ONE MILE AT TIMES IN BLOWING DUST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

COZ001-002-UTZ024-280300-
/O.EXA.KGJT.WI.Y.0002.000000T0000Z-070328T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
EASTERN UINTA BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...VERNAL...JENSEN...BALLARD
105 PM MDT TUE MAR 27 2007

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO STRENGTHEN THIS AFTERNOON
AHEAD OF COLD FRONT THAT WILL MOVE THROUGH THE AREA THIS EVENING
AND EARLY TONIGHT. SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH
ARE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED
OR GUSTS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

COZ011-020-021-UTZ022-029-280300-
/O.CON.KGJT.WI.Y.0002.000000T0000Z-070328T0300Z/
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...CEDAREDGE...DELTA...HOTCHKISS...
MONTROSE...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...
BLANDING...BLUFF...MEXICAN HAT
105 PM MDT TUE MAR 27 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN ACROSS SOUTHEAST UTAH
AND SOUTHWEST COLORADO TODAY AHEAD OF A STRONG COLD FRONT WHICH
WILL MOVE THROUGH THE AREA TONIGHT. WIND SPEEDS FROM 25 TO 35 MPH
WITH GUSTS TO AROUND 55 MPH WILL BE POSSIBLE ACROSS THE LOWER
ELEVATIONS OF SOUTHEAST UTAH THIS MORNING...AND WILL SPREAD EAST
INTO SOUTHWEST COLORADO BY THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED
OR GUSTS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

COZ017-UTZ028-280300-
/O.CON.KGJT.WI.Y.0002.000000T0000Z-070328T0300Z/
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIDGWAY...GLADE PARK...
MONTICELLO AND VICINITY
105 PM MDT TUE MAR 27 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN ACROSS THE MOUNTAINS OF
SOUTHEAST UTAH AND WEST CENTRAL COLORADO TODAY AHEAD OF A STRONG
COLD FRONT WHICH WILL MOVE THROUGH THE AREA TONIGHT. WIND SPEEDS
FROM 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH WILL BE POSSIBLE
ACROSS THE MOUNTAINS OF SOUTHEAST UTAH THIS MORNING...AND WILL
SPREAD EAST INTO THE UNCOMPAHGRE PLATEAU IN WEST CENTRAL COLORADO
BY THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 40 MPH ARE EXPECTED
OR GUSTS OF 60 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

COZ003-UTZ025-280300-
/O.CON.KGJT.WI.Y.0002.000000T0000Z-070328T0300Z/
ROAN AND TAVAPUTS PLATEAUS-TAVAPUTS PLATEAU-
INCLUDING THE CITY OF...RIO BLANCO
105 PM MDT TUE MAR 27 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN ACROSS NORTHEAST UTAH
AND NORTHWEST COLORADO TODAY AHEAD OF A STRONG COLD FRONT WHICH WILL
MOVE THROUGH THE AREA THIS EVENING. WIND SPEEDS FROM 25 TO 35 MPH WITH
GUSTS TO AROUND 55 MPH ARE EXPECTED. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 40 MPH ARE EXPECTED
OR GUSTS OF 60 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

JAD
000 
WWUS75 KGJT 272150
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
350 PM MDT TUE MAR 27 2007

COZ006-UTZ027-280300-
/O.CON.KGJT.HW.W.0001.000000T0000Z-070328T0300Z/
GRAND VALLEY-ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
MOAB...CASTLE VALLEY...THOMPSON SPRINGS
350 PM MDT TUE MAR 27 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

SOUTH TO SOUTHWEST WINDS WILL CONTINUE ACROSS EAST CENTRAL UTAH AND
WEST CENTRAL COLORADO EARLY THIS EVENING AHEAD OF A STRONG COLD
FRONT. WIND SPEEDS FROM 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH
CAN BE EXPECTED...ESPECIALLY NEAR ANY SHOWERS AND THUNDERSTORMS.
THE WINDS WILL BECOME NORTHWESTERLY AND START TO DIMINISH AFTER
THE COLD FRONT PASSES LATER THIS EVENING.

MOTORISTS TRAVELING ALONG INTERSTATE 70 BETWEEN GRAND JUNCTION
COLORADO AND GREEN RIVER UTAH SHOULD BE ALERT TO SUDDEN AND VERY
STRONG CROSS WINDS. IN ADDITION...VISIBILITIES WILL BE REDUCED TO
LESS THAN ONE MILE AT TIMES IN BLOWING DUST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

COZ001-002-011-020-021-UTZ022-024-029-280300-
/O.CON.KGJT.WI.Y.0002.000000T0000Z-070328T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH-
EASTERN UINTA BASIN-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GATEWAY...
NUCLA...CORTEZ...DOVE CREEK...MANCOS...BLANDING...BLUFF...
MEXICAN HAT...VERNAL...JENSEN...BALLARD
350 PM MDT TUE MAR 27 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS WILL CONTINUE THIS EVENING AHEAD OF A
STRONG COLD FRONT. SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH
ARE EXPECTED...ESPECIALLY NEAR ANY SHOWERS OR THUNDERSTORMS.
WINDS WILL START TO DIMINISH AND BECOME NORTHWESTERLY AFTER THE
COLD FRONT PASSES LATER THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED
OR GUSTS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

COZ003-017-UTZ025-028-280300-
/O.CON.KGJT.WI.Y.0002.000000T0000Z-070328T0300Z/
ROAN AND TAVAPUTS PLATEAUS-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...RIDGWAY...GLADE PARK...
MONTICELLO AND VICINITY
350 PM MDT TUE MAR 27 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS WILL CONTINUE ACROSS NORTHEAST UTAH
AND NORTHWEST COLORADO THIS EVENING AHEAD OF A STRONG COLD FRONT.
WIND SPEEDS FROM 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE
EXPECTED...ESPECIALLY NEAR ANY SHOWERS OR THUNDERSTORMS. WINDS
WILL START TO DIMINISH AND BECOME NORTHWESTERLY AFTER THE COLD
FRONT PASSES LATER THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 40 MPH ARE EXPECTED
OR GUSTS OF 60 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS75 KGJT 280320
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
920 PM MDT TUE MAR 27 2007

...HIGH WIND WARNINGS AND WIND ADVISORIES HAVE EXPIRED...

.WINDS HAVE SIGNIFICANTLY DECREASED THIS EVENING IN MOST AREAS OF
EASTERN UTAH AND WESTERN COLORADO WHERE GUSTS OF 40 TO 60 WERE OCCURRING
EARLIER TODAY.

COZ006-UTZ027-280430-
/O.EXP.KGJT.HW.W.0001.000000T0000Z-070328T0300Z/
GRAND VALLEY-ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
MOAB...CASTLE VALLEY...THOMPSON SPRINGS
920 PM MDT TUE MAR 27 2007

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT.

WINDS HAVE DECREASED BELOW WARNING CRITERIA...AND ARE EXPECTED TO
REMAIN BELOW WARNING CRITERIA FOR THE REST OF TONIGHT.

$$

COZ001>003-011-017-020-021-UTZ022-024-025-028-029-280430-
/O.EXP.KGJT.WI.Y.0002.000000T0000Z-070328T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...RIO BLANCO...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...
RIDGWAY...GLADE PARK...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...
MANCOS...BLANDING...BLUFF...MEXICAN HAT...VERNAL...JENSEN...
BALLARD...MONTICELLO AND VICINITY
920 PM MDT TUE MAR 27 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA IN MOST AREAS...AND
ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA FOR THE REST OF
TONIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Mar 26, 4:04 AM MDT, 10 hours 49 minutes earlier.

Area forecast discussion, Mar 26, 4:04 AM MDT, 10 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
404 AM MDT MON MAR 26 2007

...VERY WINDY CONDITIONS HEADED FOR WESTERN COLORADO AND EASTERN
UTAH TUESDAY AND TUESDAY NIGHT...
...FREEZING TEMPERATURES POSSIBLE IN THE LOWER VALLEYS OF WESTERN
COLORADO AND EASTERN UTAH BY MIDWEEK...

.SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...
BEFORE A STRONG STORM SYSTEM MOVING INTO THE AREA TUESDAY...
WESTERN COLORADO AND EASTERN UTAH WILL ENJOY ON MORE WARM DAY
WITH BENIGN WEATHER. A WEAK SHORTWAVE TROUGH AND OLD FRONTAL
REMNANT WILL MOVE THROUGH THE AREA TODAY WITH NOT MUCH EXPECTED
FROM IT. MOISTURE AND ORGANIZATION ARE DECREASING AND ONLY
PRECIPITATION EXPECTED SHOULD BE IN THE HIGHER ELEVATIONS OF THE
EASTERN UINTA MTS AND THE NORTHERN AND CENTRAL CO MOUNTAINS NEAR
THE CONT DVD.

THE FUN STARTS TUESDAY. SHORT RANGE MODELS AGREEING WELL ON
TIMING...SYSTEM STRENGTH AND MOTION. BY SUNRISE TUE THE SFC FRONT
SHOULD BE OVER EASTERN NEVADA. IT LOOKS LIKE THE FRONT WILL REACH
SLC ABOUT NOON AND MOVE THROUGH GJT LATE TUE AFTERNOON OR EARLY
TUE EVENING. THE BIG STORY WITH THIS SYSTEM WILL BE THE WIND. STRONG
SOUTHWEST WINDS WILL DEVELOP ACROSS THE CWA TUE MORNING AND CONTINUE
THROUGHOUT THE DAY. JET STRENGTH STILL PROGGED TO BE IN THE 140 KT
RANGE TUE AFTERNOON...WITH THE NOSE OF THE JET EXTENDING FROM CDC
TO CAG AT 18Z. MAX WIND BAND TAKES ON MORE SOUTHERLY COMPONENT IN THE
AFTERNOON AND BY 00Z WED IS ROUGHLY N-S ALONG THE CO/UT BORDER.
HAVE KEPT THE HIGH WIND WATCH UP FOR TUE AND TUE EVENING.

WITH THIS KIND OF WIND FIELD BUILDING...ANY CONVECTION ASSOCIATED
WITH THE FRONT COULD PRODUCE SEVERE THUNDERSTORM GUSTS. AFTER THE
FRONT MOVES THROUGH DRAMATIC COOLING SHOULD OCCUR TUESDAY NIGHT.

.LONG TERM (WEDNESDAY THROUGH MONDAY)...
MODEL TRENDS INDICATING A SLOWER AND MORE SOUTHERN TRACK OF THE
CLOSED LOW PROGGED TO MOVE ACROSS THE AREA WEDNESDAY AND THURSDAY.
TRENDED THE FORECAST IN THIS DIRECTION PER HPC GUIDANCE. PRIMARY
CHANGES IN THE FORECAST WERE TO INCREASE POPS OVER WEST CENTRAL AND
NORTHWEST COLORADO WEDNESDAY AND THURSDAY DUE TO THE MID LEVEL COLD
POOL BEING OVER THE AREA LONGER AND MORE WRAP AROUND MOISTURE. ALSO
ADJUSTED DAYTIME HIGH TEMPERATURES DOWN 3 TO 4 DEGREES FOR MOST OF
THE AREA WEDNESDAY AS SCATTERED TO NUMEROUS INSTABILITY SHOWERS WILL
OCCUR ACROSS MOST OF THE AREA...ESPECIALLY CENTRAL AND NORTH.
SHOWERS WILL CONTINUE WEDNESDAY NIGHT BUT GRADUALLY DIMINISH IN
AREAL COVERAGE FROM WEST TO EAST ON THURSDAY.

MODELS ARE NOT IN REAL GOOD AGREEMENT ON FRIDAY BUT THE GENERAL
IDEA IS FOR NORTHWEST OR WEST FLOW OVER THE AREA WITH A CHANCE OF
SHOWERS LINGERING ACROSS THE CENTRAL AND NORTHERN MOUNTAINS NEAR
THE CONTINENTAL DIVIDE. A LITTLE BETTER MODEL AGREEMENT BY SUNDAY
AND MONDAY WITH LOWERING HEIGHTS AS A BROAD LOW AMPLITUDE
TROUGH SETTLES OVER THE HIGH PLAINS AND CENTRAL AND NORTHERN
ROCKIES. A WEAK SURFACE BOUNDARY MAY DRIFT OVER THE FORECAST AREA
WITH SOME UPPER JET SUPPORT RESULTING IN SOME SHOWERS ACROSS THE
AREA.

FREEZING MIN TEMPERATURES STILL LOOKING LIKELY FOR LOWER CENTRAL
VALLEYS WEDNESDAY NIGHT AND AGAIN THURSDAY NIGHT. KEPT DAYTIME HIGH
TEMPS ON A WARMING TREND THURSDAY THROUGH SATURDAY THEN LEVELING OFF
OR COOLING A FEW DEGREES SUNDAY AND MONDAY. LINDQUIST

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...HIGH WIND WATCH TUESDAY FROM 9 AM TO 9 PM MDT FOR THE VALLEYS
       OF EXTREME WEST CENTRAL AND SOUTHWEST COLORADO...INCLUDING
       ZONES 06/11/20/21.
.UT...HIGH WIND WATCH TUESDAY FROM 9 AM TO 9 PM MDT FOR THE VALLEYS
       OF EAST CENTRAL AND SOUTHEAST UTAH...INCLUDING ZONES 22/27/29.
   ...WINTER STORM WATCH TUESDAY AFTERNOON THROUGH TUESDAY NIGHT FOR
       THE EASTERN UINTA MOUNTAINS ABOVE 9000 FEET...ZONE 23.

CJC/TAL
Hazardous weather outlook, Mar 26, 5:35 AM MDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
535 AM MDT MON MAR 26 2007

COZ001>014-017>023-UTZ022>025-027>029-271145-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
535 AM MDT MON MAR 26 2007

...HIGH WIND WATCH FOR PORTIONS OF SOUTHEAST UTAH AND SOUTHWEST
COLORADO ON TUESDAY AND TUESDAY EVENING...
...WINTER STORM WATCH FOR THE EASTERN UINTA MOUNTAINS IN NORTHEAST
UTAH TUESDAY AFTERNOON AND TUESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND
EASTERN UTAH.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY AND WEDNESDAY...A VIGOROUS SPRING STORM AND STRONG COLD FRONT
WILL BRING RAIN AND SNOW SHOWERS...AND THUNDERSTORMS TO THE AREA.
STRONG SOUTHWEST WINDS WILL DEVELOP AHEAD OF THE SYSTEM ON TUESDAY.
WIND GUSTS OF 40 TO 60 MPH ARE POSSIBLE IN THE MOUNTAINS AND VALLEYS
TUESDAY AFTERNOON AND EARLY EVENING.

HEAVY SNOW WILL BE POSSIBLE ACROSS THE EASTERN UINTA MOUNTAINS IN
NORTHEAST UTAH...WHERE OVER A FOOT OF NEW SNOW WILL BE POSSIBLE. IN
ADDITION...SEVERAL INCHES OF SNOW MAY ACCUMULATE ACROSS MUCH OF THE
CENTRAL AND NORTHERN MOUNTAINS TUESDAY NIGHT AND WEDNESDAY MAKING
TRAVEL HAZARDOUS ON HIGH ELEVATION ROADS...INCLUDING VAIL PASS AND
RABBIT EARS PASS.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THERE IS THE POTENTIAL
FOR FREEZING TEMPERATURES IN THE VALLEYS WHERE VEGETATION HAS BUDDED
EARLY. LIGHT SNOW SHOWERS WILL CONTINUE ACROSS THE CENTRAL AND
NORTHERN MOUNTAINS NEAR THE CONTINENTAL DIVIDE.

PLEASE VISIT THE GRAND JUNCTION NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/GJT FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

CJC/TAL

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 2:53 PM MDTHigh Wind WarningGJTGarfield, Mesa30 hr

Nearby

Wind Advisories in Colorado, 2007Wind Advisories in Utah, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.